Azactam Overdose

Although it is possible to overdose on Azactam (aztreonam injection), it is not exactly known what to expect, since there haven't been any reported cases. If you believe you have overdosed on this medication, seek immediate medical attention. You may need dialysis to help remove the medicine from your blood, or supportive care treatment for any symptoms that result.

 

Can You Use Too Much Azactam?

Azactam® (aztreonam injection) is a prescription antibiotic used to treat infections in several different parts of the body. It is given as an injection through a needle inserted into a vein (an intravenous, or IV, injection) or into a muscle (an intramuscular, or IM, injection).
 
As with any medication, it is possible to overdose on Azactam. The specific effects of an overdose can vary, however, depending on a number of factors, such as the Azactam dosage and whether it was used with any other medications or substances.
 

Effects of an Overdose

At this time, there have been no reported cases of an Azactam overdose. Therefore, it is not entirely clear what to expect from using too much of this medicine.
 

Treatment Options for an Azactam Overdose

The treatment for an Azactam overdose may vary. If needed, dialysis can be used to clear the medication from the bloodstream.
 
Treatment will also likely include supportive care, which consists of treating any symptoms that occur as a result of the overdose. This type of treatment will be individualized based on complications that occur.
 
Seek immediate medical attention if you or someone you know may have overdosed on this medication.
 

Azactam Antibiotic Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.